Alert archive / Texas / High Wind Warnings in 2010
High Wind Warning 29, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Sep 2, 2010, 12:39 PM CDT. It took effect at Sep 3, 2010, 1:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2010, 12:39 PM CDT (17:39 UTC)
- In effect from
- Sep 3, 2010, 1:00 AM CDT
- Expired
- Sep 3, 2010, 11:01 AM CDT
- In force
- 10 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS74 KMAF 021739 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1239 PM CDT THU SEP 2 2010 ...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ARE LIKELY LATE TONIGHT THROUGH FRIDAY MORNING ... .A STRONG EARLY SEASON COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT. BEHIND THIS FRONT NORTHEAST WINDS WILL INCREASE AND CHANNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS LATE TONIGHT THROUGH FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE FRIDAY AFTERNOON. TXZ258-030145- /O.UPG.KMAF.HW.A.0017.100903T0600Z-100903T1800Z/ /O.NEW.KMAF.HW.W.0029.100903T0600Z-100903T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 1139 AM MDT THU SEP 2 2010 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH GUADALUPE PASS LATE TONIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
870 WWUS74 KMAF 030358 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1058 PM CDT THU SEP 2 2010 ...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS ARE LIKELY LATE TONIGHT THROUGH FRIDAY MORNING ... .A STRONG EARLY SEASON COLD FRONT IS EXPECTED TO MOVE THROUGH THE REGION TONIGHT. BEHIND THIS FRONT NORTHEAST WINDS WILL INCREASE AND CHANNEL THROUGH THE GUADALUPE PASS OF WEST TEXAS LATE TONIGHT THROUGH FRIDAY MORNING. WINDS WILL GRADUALLY DECREASE FRIDAY AFTERNOON. TXZ258-031200- /O.CON.KMAF.HW.W.0029.100903T0600Z-100903T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 958 PM MDT THU SEP 2 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT FRIDAY. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE THROUGH GUADALUPE PASS LATE TONIGHT THROUGH FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
266 WWUS74 KMAF 030924 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CDT FRI SEP 3 2010 ...LOCALLY STRONG NORTHEAST WINDS THROUGH GUADALUPE PASS WILL CONTINUE THROUGH THIS MORNING ... .A STRONG EARLY SEASON COLD FRONT HAD MOVED THROUGH THE REGION. STRONG NORTHEAST WINDS DEVELOPING BEHIND THIS FRONT WILL FUNNEL THROUGH GUADALUPE PASS THROUGH THIS MORNING. WINDS WILL GRADUALLY DECREASE BY THIS AFTERNOON. TXZ258-031800- /O.CON.KMAF.HW.W.0029.000000T0000Z-100903T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 324 AM MDT FRI SEP 3 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. NORTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE POSSIBLE THROUGH GUADALUPE PASS THROUGH THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
232 WWUS74 KMAF 031601 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1101 AM CDT FRI SEP 3 2010 TXZ258-031715- /O.CAN.KMAF.HW.W.0029.000000T0000Z-100903T1800Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITY OF...PINE SPRINGS 1001 AM MDT FRI SEP 3 2010 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. THE THREAT FOR STRONG WINDS THROUGH GUADALUPE PASS HAVE ENDED. A FEW STRONGER GUSTS MAY OCCUR OVER THE NEXT FEW HOURS...HOWEVER SUSTAINED WINDS OVER 40 MPH AND GUSTS TO 60 MPH ARE NOT EXPECTED ANY LONGER. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Sep 2, 12:07 PM CDT, 32 minutes earlier.
Area forecast discussion, Sep 2, 12:07 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1207 PM CDT THU SEP 2 2010
.DISCUSSION...
SEE BELOW
&&
.AVIATION...
MOSTLY CLEAR SKIES AND LIGHT WINDS ARE EXPECTED UNTIL THIS
AFTERNOON. A STRONG COLD FRONT WILL MAKE ITS WAY INTO THE AREA BY
3Z. THE WIND WILL BECOME NORTHEASTERLY AND GUST UP TO AROUND 20
KNOTS. RAIN WILL ACCOMPANY THIS FRONT...AS WELL AS THUNDERSTORMS.
&&
PREV DISCUSSION... /ISSUED 356 AM CDT THU SEP 2 2010/
DISCUSSION...
ONE MORE HOT DAY TODAY BEFORE A STRONG COLD FRONT PLUNGES SOUTH
INTO THE REGION TONIGHT. THUNDERSTORM CHANCES WILL REMAIN CONFINED
DURING THE DAY TO THE MOUNTAINS IN UPSLOPE FLOW AND ALONG A PREFRONTAL
TROUGH ACROSS THE SOUTHEAST NEW MEXICO PLAINS. PRECIPITATION CHANCES
WILL INCREASE TONIGHT INTO THE CHANCE CATEGORY NORTH OF THE PECOS RIVER
IN THE PERMIAN BASIN AND SOUTHEAST NEW MEXICO AS THE AFOREMENTIONED
FRONT SLIDES INTO THE REGION. A FEW STORM COULD BE STRONG GIVEN
0-6KM SHEAR VALUES OF 20 KNOTS AND CAPES IN EXCESS OF 1000 J/KG
TONIGHT. STRONG LOW LEVEL COLD ADVECTION AND GRADIENT SUGGEST
HIGH WINDS POSSIBLE THROUGH GUADALUPE PASS BEHIND THE FRONT. WE
WILL ISSUE A HIGH WIND WATCH FROM 06Z FRIDAY UNTIL 18Z FRIDAY.
BETTER PRECIPITATION CHANCES WILL SHIFT SOUTHWARD TOWARD THE TRANS
PECOS AND BIG BEND WITH THE FRONT FRIDAY. FORECAST 850 MILLIBAR
TEMPERATURE FORECASTS AND SOUNDINGS INDICATE HIGH TEMPERATURES
CONFINED TO THE 70S ACROSS MUCH OF THE FORECAST AREA EXCEPT
PORTIONS OF THE LOWER TRANS PECOS REGION...BIG BEND AND PRESIDIO
VALLEY. CLOUD COVER WILL LINGER SATURDAY MORNING AND SHOULD PREVENT
LOW TEMPERATURES FROM SETTING RECORDS.
LOOKS LIKE A QUIET WEEKEND AS THE AIRMASS RECOVERS TO NEAR NORMAL
TEMPERATURES WITH AN UPPER LEVEL RIDGE PARKED OVER TEXAS. THE UPPER
HIGH IS FORECAST TO MOVE TO THE LOWER MISSISSIPPI VALLEY NEXT
MONDAY THROUGH THURSDAY WITH A SOUTH TO SOUTHWEST MID LEVEL FLOW
DEVELOPING. THE UPPER HIGH IS FORECAST TO BE STRONGER ON THE GFS
WHICH WOULD FAVOR BETTER PRECIPITATION CHANCES ACROSS SOUTHEAST
NEW MEXICO AND THE HIGHER TERRAIN OF WEST TEXAS. THE ECMWF
SUGGEST A MORE WIDESPREAD PRECIPITATION CHANCE DUE TO THE WEAKER
RIDGE. WILL FAVOR WESTERN SECTIONS WITH A SLIGHT CHANCE OF SHOWERS
AND STORMS BEGINNING TUESDAY AND GRADUALLY EXPAND IT EAST TOWARD
THE PERMIAN BASIN WEDNESDAY TO INCLUDE ALL OF THE FORECAST AREA
BY THURSDAY. EXPECTING NEAR NORMAL TEMPERATURES NEXT WEEK.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR THE
FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
76Hazardous weather outlook, Sep 2, 4:01 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 401 AM CDT THU SEP 2 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-030915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 401 AM CDT THU SEP 2 2010 /301 AM MDT THU SEP 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF AFTERNOON STORMS MAINLY ALONG AND WEST OF THE PECOS RIVER. HOWEVER BY TONIGHT STORM CHANCES WILL INCREASE AND SPREAD EASTWARD ACROSS THE PERMIAN BASIN. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAIN COULD ALSO LEAD TO FLASH FLOODING. ELSEWHERE HIGH WIND WILL BE POSSIBLE OVERNIGHT THROUGH THE GUADALUPE MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING ACROSS THE PERMIAN BASIN... SOUTHEAST NEW MEXICO... AND THE UPPER TRANS PECOS. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Sep 2, 11:37 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1137 AM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND DMG LAMESA 32.73N 101.96W
09/01/2010 DAWSON TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY OF LAMESA.
0745 PM TSTM WND GST 6 N STILES 31.49N 101.57W
09/01/2010 E60.00 MPH REAGAN TX TRAINED SPOTTER
A TRAINED SPOTTER REPORTED HIS FLAG WAS PARTIALLY TORN BY
THE THE WIND GUST. A 6 FOOT LONG TREE BRANCH WAS ALSO
FOUND BROKEN NEAR SH 137.
&&
LINDSEYThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:24 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
| Sep 1, 7:39 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 52 min |
| Sep 2, 4:09 AM CDT | High Wind Watch | MAF | 9 hr | |
| Sep 2, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves, Ward | 26 min |
| Sep 2, 5:18 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 32 min |
| Sep 2, 5:22 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 53 min |
| Sep 2, 6:13 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 38 min |
| Sep 2, 6:40 PM CDT | Severe Thunderstorm Warning | MAF | Reeves, Ward | 50 min |
Nearby
High Wind Warnings in Texas, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.